Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

164 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What does my thyroid test report indicate?

Answered by
Dr.
Dr. Sandip Kabra

General & Family Physician

Practicing since :2009

Answered : 3078 Questions

default
Posted on Sat, 24 Oct 2015 in Hypertension and Heart Disease
Question: My wife, 52 years old, is suffering from Hypothyroidism. Her latest reports show T3 108, T4 8.2, TSH 6.54. Her blood pressure rises in the morning to 90/160. Before hypothyroidism she always had 80/120 blood pressure.

She is taking 50 mg thyronorm and olmat 20 mg for blood pressure.

Some doctors suggest 75 mg of thyronorm while others suggest 12.5 mg . How to know the correct dosage ?
doctor
Answered by Dr. Sandip Kabra 2 hours later
Brief Answer:
TSH value has increased,so you need to increase the dose of thyronorm.

Detailed Answer:
Hi,
Welcome to health care magic,

I have read your query the and understand the concerns.

Considering latest reading of TSH value (6.54), she should increase the dose back to 75 mcg once daily and get thyroid tests (especially TSH) again after 1 month.

Her T3 and T4 values are completely normal.

As you said when she was taking Tab.thyronorm 75 mcg,the TSH value was in normal range so there was no need to reduce the dose at that time.

When the dose was reduced to 50 mcg,there might be deficient of thyroid hormones in her blood leading to sudden increase in Serum TSH value (Normal value of TSH 0.5 to 4.0 miu/l).

So,she should have continued to take the same dose (75 mcg) till the next thyroid follow-up.

One more thing, it might require some time to stabilize the exact Thyronorm dosage initially but once your dosage will be set then there will be no issue.

Continue your thyroid treatment with regular follow-up at your treating physician and if possible check your thyroid profile on every alternative months at initial stages.

And when the dosage will be set you can go for testing every 3 to 6 monthly as per your convenience.

Also,thyroid tablet (Thyronorm) must be taken on empty stomach to get maximum absorption from the stomach as food might interfere with its absorption.

Ideally it is taken after 2 hours of having meal or before 45 minutes of meal.
Means it is best not to eat anything for at least 1 hour after taking thyronorm.

Her blood pressure rise (160/90) may be related to elevation of TSH value but no need to worry about it as it will come down to normal once TSH value will be normal.Till the time continue with anti-hypertensive medicine as prescribed by your doctor.

Hope this detailed answer will be helpful.

Regards,

Dr.SandipKabra

Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics ,  

Recent questions on  Hypothyroidism

doctor1 MD

Hello doc... myself Dr.Ambika (dentist) got diagnosed as hypothyroid with TSH level 7.6 with pregnancy positive (1 month). doc precribed with Thyronorm 25mcg. wanted to clarify how it will proceed further...is der any harm to my baby?...worried a lot from last 1 week... please help me out with ur suggestions

doctor1 MD

I was diagnosed with hypothyroidism earlier this year (late last year). I have been on three different types of thyroid medicine because the first two made my breasts so painful and increase in size, along with weight gain. Now, the third medicine (levoxyl) is doing the same thing (within a week, my breasts hurt all the time and gained a full cup size). Is this common? Why do thyroid medicines increase breast tenderness and size?

doctor1 MD

I have symptoms of what appears to be hypothyroidism (hair loss, weight loss, heart palpitations and spikes in blood pressure, shaking, dizziness, thyroid nodules, a now-visible lump, etc. These symptoms are now getting worse. I have had several tests: thyroid sono showed nodules, nodules are palpable, and iodine uptake moderately high at both testing times. However, my blood tests were relatively normal and do not seem to match up with my symptoms and the other tests. My cortisol level was slightly elevated at 21.1 ug/dl. Thyroid Stimulating Immunoglobulin was 22, Free T4 was 1.49, Free Triiodothyronine was 3.7, and TSH was 3.84. The endocrinologist was truly stumped; she consulted with others in the practiced and they were stumped as well. She told me that they had only seen these sorts of results once or twice in several years. She said it could be thyroiditis, or thyrotoxicosis(?), but never gave me any sort of diagnosis. She prescribed propranolol for the palpitations, and that was about it. She released me back to my family doctor. Now my thyroid is much more swollen, and is visible. It has become painful, especially when swallowing or turning my head. My hair loss is getting worse, and the weight loss is becoming alarming to my family and friends. Have you ever heard of these sorts of results? And do you have any idea how I should proceed?

doctor1 MD

I am hypothyroid, have been since age 20. been on synthroid since then current dose 0.112mg. Did recent blood work. lymphocytes % 0.194 (range is 0.250-0.400) TSH is 2.18mUI/L FT4 is13.6pmol/L and FT3 3.7pmol/L. doctor since called me to see her in office. Should I be concerned?

doctor1 MD

I HAVE HAD HYPOTHYROIDISM FOR WHAT SEEMS LIKE FOREVER. I HAVE GONE TO MANY DIFFERENT DOCTORS AND ALL THEY DO IS GO BACK AND FORTH WITH THE DOSAGE OF SYNTHROID AND IN THE MEANTIME, I AM EXHAUSTED, MY JOINTS HURT, AT THE MOST RIDICULOUS TIMES-MY...

doctor1 MD

what could cause chills all the time with no fever

doctor1 MD

My Mother is 67 years old. For past few months, she has been suffering from black patches and itching in her lower right leg. She consulted an ayurvedic specialist and took up prescribed medicines. The diagnosis was impurities in blood and the...